Dimple/indentation in back/left hind quarter
Topic Stats: 1162 views, 1 replies and 2 subscribers.
Jan 18th, 2009 20:20
I recently noticed a dimple/recess in my dog's left hind quarter/back. My vet prescribed prednisone 20 mg a day for an allergy condition and I've been giving it to my pet now for about a month. The dimple was not there before I started the medication. Could this be a side-effect of the medication or something more serious? My pet is not on any other medications. Please advise. Thanks.
Jan 20th, 2009 14:25
Typically, a dimple on the dogs back, near the tail is due to the dog being overweight - It's not actually a "dimple" it's a roll - like a "spare tire" on a person. Since the roll cannot progress to the tail, it stops, and makes the appearance of a dimple at the base of the tail. Since it showed up after he started taking prednisone, my guess is that he has gained weight because of the medication - prednisone increases the appetite.
Latest Dog Features & Highlights